Ask a doctor

Tiny hard lumps in lips, hematoma or just filler?

I got injected 3-4 months ago by hyaluronic acid that was too thick and wasn't meant to be used in the lips. I have tiny hard lumps and now I massage them everyday so hard that it hurts but they don't seem to be dissolving. How do I know if I need steroid injections? I'm really hoping I don't.. I had hyaluronidase down and it barely helped, but I think my derm might have just not been concentrating on getting those lumps.

Doctor Answers (1)

Lip Bumps After Filler

+1
Hi HuiJong.  It's difficult to say with touching the bumps what we would suggest - hyaluronidase (Vitrase) or a steroid.  If the bumps were just excess product, then we would likely recommend hyaluronidase, but this seems unlikely after several months in the lips as the product should have subsided a great amount.

It could also be a small granuloma.  This is an immune response to the product but normally happens with non-hyaluronic acid based products like Radiesse.  Radiesse is not common for the lips, but your post makes it sound like perhaps the wrong product was used.  

Request your medical records to determine the exact product used and then repost your questions.  That would help.  Finally, you need to get a second opinion after you get your medical records to determine if you need the reversal of an HA product (Hyaluronidase enzyme) or dissolving of a granuloma (steroid).  

Web reference: http://www.celibre.com/juvedermInjectionsBeforeAfterPicturesPhotos.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.